MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381112
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd angiocath foreign matter on catheter the following information was provided by the initial reporter, translated from japanese to english: it was reported that when the cap was opened and the tip was checked, there was what appeared to be a foreign object, so it was replaced.
 
Additional Manufacturer Narrative
E facility name exceeds character limit: (b)(6) medical center.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381112 and lot number 3194084.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, the affected sample was returned for evaluation by our quality team.Through examination of the sample, it appeared that the catheter had "lint" on it.Fourier transform infrared (ftir) spectroscopy was performed to identify the composition of the foreign matter.The ftir results indicated that the foreign matter was probably a silicone polymer; however, the silicone lubricant may have contaminated the foreign material, affecting the test results.The cleaning methods used on the related manufacturing machines were evaluated.On the final assembly line, a ¿paint brush¿ was found that was used to clean the machine to remove cannulas that had fallen inside the machine.The bristles of this paintbrush have characteristics similar to the ¿lint¿ found on the catheter; however, the accuracy of the foreign matter cannot be confirmed from the ftir results.Based on the investigation results, it is most likely that the foreign material resulted from the cleaning of the machine, specifically with the brush used.The paintbrush was removed and actions were implemented to improve the cleaning process of the final assembly machine.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora 81460
BR   81460
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19502880
Report Number9610048-2024-00067
Device Sequence Number15446970
Product Code FOZ
UDI-Device Identifier00382903811120
UDI-Public(01)00382903811120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381112
Device Lot Number3194084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown